Thyroid UK
87,536 members102,250 posts

What to do next to get better ?

Having posted on here earlier this year, and having received excellent advice about my Levothyroxine dosage and optimising my vitamins and minerals levels, I need your help again.

Since raising my dosage of Levothyroxine from 100 to 150 over the past 5 months I managed to rid myself of migraines, aching joints, brain fog etc. But what I have now is the most awful heel pain, to the point of ,if I go out for a moderate walk the pain increases to such that I have to go home as hurting so bad.

Have tried all the usual remedies, stretching, hot / cold therapy, instep supports etc etc.

Will it help if I try to add some T3 or NDT ?

17 Replies
oldestnewest

Caroline59 If you post your latest results, with reference ranges, we can see whether you are optimally medicated or if there is room for improvement and how best to achieve that.

1 like
Reply

SeasideSusie

My last test in May

THS 2.16 ( 0.27-4.20)

Free T4 17.9 ( 12.00-22.00)

My Levothyroxine was increased to 150 after this test.

I am due another test August.

Reply

Caroline, you need to see the results of your latest tests, and to know if you need T3 you will need your FT3 tested at the same time as FT4, and I doubt whether you'll get that done by your GP so that would mean a private test.

But as Clutter has said, the heel pain could be something else altogether.

1 like
Reply

SeasideSusie

Thank you, I will have to get tested again privately.

Reply

Caroline59,

Have you seen your GP? The heel pain may not be anything to do with thyroid levels.

1 like
Reply

Clutter

Seen GP about 12 months ago, referred to Physio then to podiatrist. Inserts for shoes and exercises to relieve the pain.

Was coping with stiffness in feet when getting up from resting etc, but when I started to increase my Levothyroxine, the heel pain kicked in and having just increased again the pain is awful.

Reply

I have had excruciating heel pain (plantar fasciitis). Mine was definitely thyroid related, been much improved, since recently started T3/T4 combo under endo guidance.

There are a view posts about plantar fasciitis. It can be connected to being hypo or hyper.

I think personally it's too much T4 and or low T3.

1 like
Reply

SlowDragon

I was just reading one of your post from a few years ago. Very interesting.

About the Vit D and B5

1 like
Reply

I guess it's this article (recently updated I think)

drgominak.com/sleep/vitamin...

1 like
Reply

SlowDragon

That's the one

I could not read it as not available!

So will be reading it later, thank you...

Reply

Have you got recent tests results for vitamin D, folate, ferritin and B12?

Considered doing DIO2 gene test? Not cheap but if it can back positive it might help persuade endo to prescribe T3

1 like
Reply

SlowDragon

Ferritin 96 ( 13.00-150.00)

Folate 11.7 (3.90-20.00)

B12 907 > 180.00 ( now just taking B complex)

Vit D 125 ( no range given)

These results were in May

1 like
Reply

Hi. I started with heel pain, Achilles tendonitis and knee stiffness, bout 3 weeks after I was put on Levo. Every time the dose was increased it got worse. I decided to drop down from 100 to 50mcg. The pain decreased but of course tiredness started to kick in. I tired a physio, padiatrist, and saw the doctor. She even said thyroxin could cause this. She was great and did say that my problems had started when I'd gone on to levothyroxine. After my dose was increased to 125mcg, the pain increased to a point where I could no longer be active. I then read the advice here and decided to self medicate. I'm still in the early stages of NDT. So far so good. The pain in my knees and feet has gone. The achilles had improved significantly. I'm hoping in a few weeks, the tendons will have repaired significantly. I'm now able to get up from a resting opposition, and not walk like an old man.

1 like
Reply

Thanks for your reply, that's very interesting.

Seems to be very similar to what has been happening to me..

May I ask what NDT you are taking, and how you are getting on?

Reply

It's still early days. I'm on Thyroid S. I'm doing well. Taking it step by step. Up to 11/2 grains. I'm undermedicated on that dose, but will wait another week to increase again, as to much to soon, doesn't give my body the chance to get used to the T3.

The pain in the heels is called plantar fasciitis

1 like
Reply

Print1972

Thyroid S. I was going to order some after my next blood test in August,to see if that would improve things.

Thank you !

Reply

My hubby has the same pain in his foot.the doctor called it policemans heel

1 like
Reply

You may also like...